Does Zoloft contain glucose? Glucose-intolerant?
- 6 Nov 2016 by ken_88
- 24 November 2016
- zoloft, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, glucose, sertraline, anxiety and stress, prescription
I'm currently on Zoloft for anxiety disorders. I told the doc I'm glucose-intolerant but she prescribed Zoloft on my own request.
However, I first took sertraline EG and noticed an increase in anxiety when I first started taking Zoloft again.
In the ingredients list it does say Zoloft contains starch, which is something I would like to avoid because of my glucose-intolerance. I do NOT tolerate carbohydrates at all.
Please advise. I could really use an antidepressant that does not contain any glucose, or gluten for that matter... Is sertraline EG starch-free or is it just me being paranoid? Any advise?
Added 6 Nov 2016:
Edit: It seems sertralin EG contains nearly all the same ingredients. Still wondering whether I should ask for another type of antidepressant though....?
This may be a question for a pharmacist or doctor. Most of the generic meds have inert ingredients and could differ from each manufacturer. The increase in anxiety maybe a side effect that is common when starting a antidepressant and usually goes away in a couple of weeks.
Best to check with the professionals. :)
I'm confused, if you are that glucose intolerant, how are you actually alive? It's a pretty totally essential component in human metabolism.
As for the question about fillers in tablets. A 100mg Zoloft tablet might weigh for example: 150mg; do you really believe that a part of 50mg of fillers and binders, orally, is going to have that much effect compared to the multiple grams of glucose in your blood normally?
ken-88, The best I can tell you is I have seen so many Diabetic's using Zoloft and many of the generic's and this also goes along with much other medication there is so little that most people have no problem that is intolerant of these ingredients.
But as far as the Zoloft when people start Zoloft it is very common to have increased symptoms of what you're trying to get under control like Anxiety,shakes flu-like feelings etc and it takes most about 1 to 2 weeks to get through this part,Then these symptoms start to get better from that point on,And as you continue to take it you try to take it at the same time each day and always the same way like on an empty stomach or a full stomach but anyway what you are asking and saying this is normal for the medication itself and has nothing to do with what little bit of glucose or other Inert ingredients that are on the tablet.And also you start to feel better taking the Zoloft around week 4 where you may feel some benefits from it and you reach the full blood level of this medication in 6 to 8 weeks. But anyway I have never seen anyone taken off of this medication or any others because of an increase in sugar level. Which would be the easiest way to tell. Feel free to call your Pharmacist, Or doctor about this also and if you really are that uncomfortable about medications make sure you ask everytime a doctor writes you a prescription if it well alters your sugar level. Some medications can and it has nothing to do with the glucose,lactose, or any type sugar it's the properties of the medication, Which is why most doctors would not prescribe one of those to you because of the diabetic. Good luck to you Chuck1957 So anyway the feelings you are getting is normal with beggining the medication and has nothing to do with your sugar level.
No your not paranoid. Worrying unnecessarily is sometimes worse.
The question shows you are obviously trying to maintain your health.
Do you find your thoughts about these issues are consuming your thoughts?
There is a fine line between healthy thinking and unhealthy dwelling.
Be careful. It can sneak up on you. It's called ruminating. Excessive concerns about one thing in your life doesn't allow your brain time to feel the good around you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2013 • 3 answers
Posted 7 Jan 2016 • 2 answers
Posted 8 Mar 2016 • 2 answers
Posted 9 Jun 2018 • 3 answers
Posted 11 Jul 2018 • 4 answers